MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMA-OVALBUTTON", OVAL BUTTON, 24 FR., 12°-30°; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMA-OVALBUTTON", OVAL BUTTON, 24 FR., 12°-30°; HF-RESECTION ELECTRODES
Model Number WA22566S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transurethral vaporization of the prostate in saline (turisv) procedure, the patient's lower abdomen was found to be firm and a change in vital signs was observed.This was suspected to have been caused by an accumulation of saline in the lower abdomen caused by a perforation in the urinary tract that occurred during the turisv procedure allowing saline to enter the peritoneal cavity, which however has not been confirmed so far.The intended procedure was completed using the same set of equipment and there was no report of a malfunction of any of the olympus devices used.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for investigation/evaluation since it was reportedly discarded by the user facility.Therefore, the evaluation/investigation was performed exclusively on the basis of the available information.There were no reports of any malfunction of the hf electrode or any of the medical devices used.It is therefore assumed that the hf electrode was in standard at the relevant time.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf resection electrode without showing any abnormalities.The case will be closed on olympus side with no further actions.However, the reported phenomenon will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF-RESECTION ELECTRODE "PLASMA-OVALBUTTON", OVAL BUTTON, 24 FR., 12°-30°
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O.
telickova 457/29
prerov
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key13001091
Report Number9610773-2021-00354
Device Sequence Number5301646
Product Code FAS
UDI-Device Identifier14042761083765
UDI-Public14042761083765
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152092
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2024
Device Model NumberWA22566S
Device Catalogue NumberWA22566S
Device Lot Number1000053216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLMPUS OUTER SHEATH, 26 FR., 2 STOPCOCKS (A22026A); OLMYPUS INNER SHEATH (A22040T); OLYMPUS HF-CABLE, BIPOLAR (WA00014A); OLYMPUS TELESCOPE "OES ELITE", 4 MM (WA2T430A); OLYMPUS WORKING ELEMENT, PASSIVE (WA22367A); OLYMPUSHF-GENERATOR ESG-400 (WB91051J)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale